MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT205
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan, via a fisher & paykel (f&p) healthcare field representative, that an rt205 adult ventilator circuit failed the pre-use ventilator leak test prior to patient use.There was no reported patient harm.
 
Additional Manufacturer Narrative
(b)(4) section g4: the rt205 adult ventilator circuit is not sold in the usa but is similar to a product which is sold in the usa.The 510(k) for that product is k983112.Section h11: the subject rt205 adult ventilator circuit has been requested to be returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Section g4: the rt205 adult ventilator circuit is not sold in the usa but is similar to a product which is sold in the usa.The 510(k) for that product is k983112.Section h11: method: the subject rt205 adult ventilator circuit was received at fisher & paykel healthcare (f&p) in new zealand for evaluation, where it was visually inspected and leak tested.Results: visual inspection identified no damage or defects with the returned breathing circuit.Leak testing confirmed that the breathing circuit was within specification.Conclusion: we are unable to determine what may have caused the reported failed ventilator leak test, as there was no fault found with the returned device.All rt205 adult ventilator circuits are visually inspected, as well as pressure and flow tested during production, and those that fail are rejected.The subject breathing circuit would have met the required specifications at the time of production.The user instructions that accompany the rt205 adult ventilator circuit show in pictorial format the correct set-up of the circuit and also state the following: - visually inspect breathing sets for damage (e.G.A crushed tube or cracked connector) before use and replace if damaged.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- check all connections are tight before use.- ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.- appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23140174
Report Number9611451-2025-00917
Device Sequence Number18354642
Product Code BTT
UDI-Device Identifier09420012430410
UDI-Public(01)09420012430410(10)2103700063(11)250328(17)300328
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT205
Device Catalogue NumberRT205
Device Lot Number2103700063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer12/14/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P HEALTHCARE MR850GJU RESPIRATORY HUMIDIFIER.; F&P HEALTHCARE MR850GJU RESPIRATORY HUMIDIFIER.; PURITAN BENNETT 980 VENTILATOR.; PURITAN BENNETT 980 VENTILATOR.
Patient SexUnknown